Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 146, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 29, 2012, 10:40 PM EDT for 4 counties in North Carolina. It was in force for 50 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 10:40 PM EDT (02:40 UTC)
- Expired
- Jun 29, 2012, 11:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Durham County, NC, Granville County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 55 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 10:55 PM EDT | TSTM WND DMG | Oxford, NC | TREE DOWN ON ORANGE ST IN OXFORD. NUMEROUS OTHER TREES DOWN THROUGHOUT THE COUNTY. |
| Jun 29, 11:00 PM EDT | TSTM WND DMG | 2 Nnw Oak Hill, NC | TREE DOWN ON HWY 96 N NEAR JOE TOLER-OAK HILL SCHOOL. |
| Jun 29, 11:02 PM EDT | TSTM WND DMG | 3 N Durham, NC | TREES DOWN AT DUKE ST. AND I-85. |
| Jun 29, 11:02 PM EDT | TSTM WND DMG | 4 W Durham, NC | LARGE TREE DOWN ON A VAN AT ERWIN RD. AND MT SINAI RD. |
| Jun 29, 11:03 PM EDT | TSTM WND DMG | 2 Wnw Durham, NC | TREES AND POWER LINES DOWN AT DUKE ST. AND CAMERON BLVD. |
| Jun 29, 11:04 PM EDT | TSTM WND DMG | 1 Nw Warrenton, NC | ALUMINUM SIDING PEELED OFF OF DOCTORS OFFICE ON US-158 BUSINESS WEST. |
| Jun 29, 11:04 PM EDT | TSTM WND DMG | 1 Nw Warrenton, NC | RUBBER ROOF PEELED OFF WARR AM RADIO STATION ON US-158 BUSINESS WEST. |
| Jun 29, 11:04 PM EDT | TSTM WND DMG | 4 N Durham, NC | TREES DOWN AT STADIUM DR. AND DUKE ST. |
| Jun 29, 11:05 PM EDT | TSTM WND DMG | 1 Nw Warrenton, NC | GLASS DOOR BLOWN OUT OF SERVICE STATION AT 943 US-158 BUSINESS WEST. |
| Jun 29, 11:05 PM EDT | TSTM WND DMG | 1 Wnw Kittrell, NC | TREE DOWN AT KITTRELL RD. AND LONG CREEK CIRCLE. |
| Jun 29, 11:06 PM EDT | TSTM WND DMG | 1 Ne Durham, NC | TREES DOWN AT DUKE ST. AND UNIVERSITY DR. |
| Jun 29, 11:08 PM EDT | TSTM WND DMG | Macon, NC | TREES ON POWER LINES...WHICH STARTED A ONE ACRE BRUSH FIRE ON MACON-EMBRO RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2265 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 2336 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
998
WUUS52 KRAH 300240
SVRRAH
NCC063-077-181-185-300330-
/O.NEW.KRAH.SV.W.0146.120630T0240Z-120630T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1040 PM EDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DURHAM COUNTY IN CENTRAL NORTH CAROLINA
GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
VANCE COUNTY IN CENTRAL NORTH CAROLINA
WARREN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1130 PM EDT
* AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM REIDSVILLE TO
SOUTH BOSTON IN VIRGINIA...MOVING SOUTHEAST AT 55 MPH. WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
OAK HILL...KERR LAKE...
STOVALL...BEREA...
BULLOCKSVILLE...KERR LAKE...
DREWRY...BUTNER...
NORLINA...WISE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3638 7791 3620 7801 3621 7811 3627 7830
3623 7838 3617 7842 3618 7850 3603 7855
3608 7874 3604 7876 3601 7871 3595 7873
3592 7877 3593 7880 3587 7883 3586 7902
3624 7895 3624 7880 3655 7880 3654 7790
TIME...MOT...LOC 0238Z 334DEG 47KT 3677 7840 3622 7914
$$
222 follow-up statements
213
WWUS52 KRAH 300242
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1042 PM EDT FRI JUN 29 2012
NCC063-077-181-185-300330-
/O.CON.KRAH.SV.W.0146.000000T0000Z-120630T0330Z/
DURHAM NC-GRANVILLE NC-VANCE NC-WARREN NC-
1042 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR WARREN...VANCE...GRANVILLE AND DURHAM COUNTIES...
AT 1039 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM REIDSVILLE TO SOUTH BOSTON IN
VIRGINIA...MOVING SOUTHEAST AT 55 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... KERR LAKE...OAK HILL...
STOVALL...BEREA...BAHAMA...OXFORD...BULLOCKSVILLE...STEM...BUTNER...
DABNEY...DREWRY...DURHAM...GORMAN...MIDDLEBURG...WISE...HENDERSON...
CREEDMOOR...SOUTH HENDERSON...NORLINA...LAKE GASTON...BETHESDA...
PARKWOOD...GILLBURG...KITTRELL...MACON...WARRENTON...AFTON AND
ARCOLA.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3638 7791 3620 7801 3621 7811 3627 7830
3623 7838 3617 7842 3618 7850 3603 7855
3608 7874 3604 7876 3601 7871 3595 7873
3592 7877 3593 7880 3587 7883 3586 7902
3624 7895 3624 7880 3655 7880 3654 7790
TIME...MOT...LOC 0241Z 334DEG 47KT 3673 7838 3618 7912
$$
22204
WWUS52 KRAH 300329
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1129 PM EDT FRI JUN 29 2012
NCC063-077-181-185-300338-
/O.EXP.KRAH.SV.W.0146.000000T0000Z-120630T0330Z/
DURHAM NC-GRANVILLE NC-VANCE NC-WARREN NC-
1129 PM EDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR WARREN...VANCE...GRANVILLE AND
DURHAM COUNTIES EXPIRES AT 1130 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER...STRONG WINDS OF 40 TO 50 MPH
WILL BE POSSIBLE THROUGH MIDNIGHT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3638 7791 3620 7801 3621 7811 3627 7830
3623 7838 3617 7842 3618 7850 3603 7855
3608 7874 3604 7876 3601 7871 3595 7873
3592 7877 3593 7880 3587 7883 3586 7902
3624 7895 3624 7880 3655 7880 3654 7790
TIME...MOT...LOC 0328Z 334DEG 47KT 3618 7805 3563 7879
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:38 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 29, 9:38 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
0938 PM EDT FRI JUN 29 2012
.SYNOPSIS...
A STRONG UPPER LEVEL RIDGE WILL BUILD INTO THE DEEP SOUTH AND
SOUTHEAST STATES THROUGH EARLY NEXT WEEK RESULTING IN AN EXTENDED
HEAT WAVE OVER THE CAROLINAS.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 935 PM FRIDAY...
THE MCS RAPIDLY WORKING ITS WAY SOUTHEASTWARD THROUGH WV/VA
CONTINUES TO PRODUCE STRONG DAMAGING WINDS ALONG THE FRONT EDGE OF
THE SYSTEM. GIVEN THE REMAINING INSTABILITY ACROSS THE NORTHEAST
PORTIONS OF THE AREA AND TEMPS IN THE UPPER 80S TO LOW 90S...HAVE
INCREASED POPS AND THE THREAT FOR STRONG GUSTY WINDS THROUGH 05Z.
BASED ON THE CURRENT MOVEMENT OF THIS SYSTEM AND THE HISTORY OF
DAMAGING WINDS...HAVE INCLUDED MENTION OF SEVERE DAMAGING WINDS
THROUGH 05Z AS WELL. THIS SYSTEM SHOULD MOVE THROUGH THE NE PORTIONS
OF THE AREA RATHER QUICKLY. LOCATIONS THAT RECEIVE PRECIP AND/OR
STRONG GUSTY WINDS COULD SEE TEMPS DROP INTO THE 70S...OTHERWISE
EXPECT LOWS IN THE UPPER 70S TO NEAR 80 IN SOME LOCATIONS...WARMEST
IN URBAN AREAS AND COOLEST IN RURAL AND OUTLYING AREAS.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
AS OF 250 PM FRIDAY...
...WILL EXPAND THE EXCESSIVE HEAT WARNING SATURDAY THROUGH SUNDAY
EVENING TO INCLUDE ALL 31 COUNTIES IN CENTRAL NC WITH HEAT INDICES
UP TO 110-115 POSSIBLE...
...TRIPLE DIGIT HEAT WILL CONTINUE TO THREATEN ALL-TIME AND DAILY
RECORD HIGHS...
SATURDAY AND SATURDAY NIGHT:
TEMPERATURES...SHORTWAVE IMPULSES/DISTURBANCES EMBEDDED WITHIN THE
MEAN TROUGH ASSOCIATED WITH THE UPPER LOW MOVING EAST THROUGH HUDSON
BAY/GREAT LAKES REGION WILL DAMPEN THE UPPER RIDGE SLIGHTLY ON
SATURDAY. BUT THE CORE OF HOT >24C H8 TEMPS WILL REMAIN DEPOSITED
ACROSS THE SOUTHEAST...WHICH WILL CONTINUE TO SUPPORT HIGHS OF 100
TO 105 ACROSS THE AREA. DAMPENING OF THE MEAN RIDGE WOULD ALSO
SUGGEST LESS OF AN INFLUENCE FROM DOWNSLOPE EFFECTS...WITH PERHAPS
MORE OF A SOUTHERLY COMPONENT IN THE LOW LEVELS TO PREVENT DEWPOINTS
FROM MIXING OUT DURING THE AFTERNOON. THIS HIGHER HUMIDITY COMBINED
WITH THE HOT DAYTIME TEMPERATURES COULD RESULT IN HEAT INDICES
BETWEEN 105 TO 113 DEGREES F. STEAMY OVERNIGHT LOWS IN THE UPPER 70S
TO AROUND 80.
STUDIES INDICATE THE DURATION OF HIGH HEAT INDICES OVER AN EXTENDED
PERIOD OF TIME PRESENTS A GREATER DANGER TO THE GENERAL PUBLIC OVER
A SHORTER PERIOD OF TIME. AND AS SUCH WITH EXPECTED TRIPLE DIGIT
READINGS SATURDAY AND SUNDAY AND HEAT INDICES RANGING FROM 105 TO
115...THE CUMULATIVE HEAT EFFECTS WILL BE GREAT FOR ALL OF CENTRAL
NC. WILL EXPAND THE EXCESSIVE HEAT WARNING TO INCLUDE ALL 31
COUNTIES INCLUDING THE NW PIEDMONT/TRIAD AREA.
POPS/RAIN CHANCES...
AS MID-UPPER LEVEL STEERING FLOW BACKS TO WESTERLY...EXPECT
BULK OF MCS ACTIVITY TO REMAIN NORTH OF THE AREA. THE SLIGHT
WEAKENING OF THE UPPER LEVEL RIDGE COULD MEAN HOWEVER THAT WE
COULD SEE SOME CONVECTIVE INVITATION WITHIN THE THERMAL TROUGH AXIS
DUE TO THE STRONG AFTERNOON DESTABILIZATION RESULTING FROM THE STEEP
LAPSE ALOFT ATOP A MOIST BOUNDARY LAYER. OTHER THAN THE GFS WHICH IS
SUFFERING FROM CONVECTIVE FEEDBACK...NWP MODEL GUIDANCE INCLUDING
THE HIGH-RES CONVECTIVE ALLOWING MODELS ARE PRETTY QUIET/DRY ACROSS
CENTRAL NC FOR SATURDAY. HAVE OPTED TO KEEP THE FORECAST DRY FOR
NOW. BUT MUCH LIKE TONIGHT...IF A STORM DOES DEVELOP AN ISOLATED
DAMAGING DOWNBURST WIND IS POSSIBLE.
SUNDAY THROUGH MONDAY NIGHT:
STRONG MID/UPPER LEVEL ANTI-CYCLONE WILL REMAIN ANCHORED OVER
EASTERN GA/SC SUNDAY THROUGH MONDAY THOUGH MODEL GUIDANCE SUGGEST
SOME WEAKENING IN THE RIDGE MONDAY AS S/W CROSSES SOUTHERN ONTARIO
INTO NEW ENGLAND. WARM MID LAYER TEMPS (AOA 10 DEG C) WILL LIKELY
INHIBIT AFTERNOON CONVECTIVE DEVELOPMENT THOUGH IF CAP IS BROKEN ANY
CONVECTION THAT DEVELOPS WILL LIKELY BE ACCOMPANIED BY
FREQUENT-EXCESSIVE LIGHTNING STRIKES DUE TO INSTABILITY ALOFT AND
STRONG DOWNBURSTS DUE TO PRESENCE OF DRY SUB-CLOUD LAYER.
OPPRESSIVE HEAT WILL CONTINUE THOUGH SURFACE DEWPOINTS MAY MIX OUT A
BIT MORE COMPARED TO SATURDAY AS NEAR SURFACE FLOW WILL HAVE MORE OF
A SW COMPONENT. WILL RETAIN EXCESSIVE HEAT WARNING AS HEAT INDICES
110-114 EXPECTED ALONG AND EAST OF HIGHWAY 1. WHILE HEAT INDICES
LOWER IN THE WEST...THIRD DAY OF EXTREME HEAT WILL BEGIN TO TAKE ITS
TOLL ON EVEN THE HEALTHIEST OF INDIVIDUALS. MAX TEMPS SUNDAY 3-4
DEGREE ABOVE RECORDS AT GSO AND RDU...AND NEAR THE RECORD AT FAY.
MAX TEMPS MONDAY STILL EXPECTED TO REACH EXCEED THE CENTURY MARK
MOST LOCALES. THIS MAY REQUIRE THE EXTENSION OF THE EXCESSIVE HEAT
WARNING ONE MORE DAY. HOWEVER A FEW FACTORS MAY PREVENT THIS
OCCURRENCE. MODEL GUIDANCE BEGINS TO SHIFT BULK OF HEAT BACK TO THE
WEST AS MID-UPPER LEVEL ANTI-CYCLONE DRIFTS TOWARD THE LOWER-MID MS
VALLEY. MODEST LOWERING HEIGHTS OVER OUR FORECAST AREA MAY ALLOW
WEAK PERTURBATIONS IN THE DEVELOPING NW FLOW ALOFT TO GRAZE THE
NORTHERN AND EASTERN COUNTIES...CONTRIBUTING TO SLIGHTLY BETTER
CHANCE OF CONVECTIVE DEVELOPMENT. IF THIS DEVELOPMENT OCCURS DURING
THE LATE MORNING-AFTERNOON HOURS...ASSOCIATED CLOUD COVERAGE WOULD
LIMIT INSOLATION...LEADING TO SLIGHT "COOLER" MAX TEMPS.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 250 PM FRIDAY...
MEDIUM RANGE MODEL GUIDANCE CONTINUES TO ADVERTISE THE STRONG
ANTI-CYCLONE RETROGRADING TO THE DEEP SOUTH TUESDAY INTO WEDNESDAY
...RESULTING IN NW FLOW OVER CENTRAL NC. GFS STILL NOTICEABLY
SHARPER WITH A S/W IN THIS FLOW WED-THU COMPARED TO THE 00Z ECMWF
(THOUGH 12Z GFS DID COME UP 30M FROM THE 06Z RUN). BULK OF GUIDANCE
SUGGEST A WEAK SHEAR AXIS IN VICINITY OF CENTRAL NC LATE WED THROUGH
THU NIGHT ALONG WITH A SW-NE SURFACE TROUGH POSITIONED ACROSS THE
PIEDMONT. LOW LEVEL MOISTURE POOLING ALONG THIS FEATURE COUPLED WITH
STRING INSOLATION AND PRESENCE OF MODEST COOL POOL WITH THE SHEAR
AXIS SHOULD SUPPORT THE DEVELOPMENT OF ISOLATED TO SCATTERED
AFTERNOON AND EVENING CONVECTION...MORE WED AND THU. AFTER CURRENT
HEAT EAVE...ANY RAIN THAT OCCURS WILL BE WELCOMED.
AFTERNOON TEMPS WILL BEGIN A GRADUAL "COOL DOWN" AS BULK OF EXTREME
HEAT WILL SHIFT BACK TO THE MISSOURI-MID-MS VALLEY. STILL ANTICIPATE
MAX TEMPS WELL INTO THE 90S TUESDAY THEN GRADUALLY A COUPLE OF
DEGREES EACH DAY. CAVEAT TO THIS FORECAST IS IF CONVECTION AND
ASSOCIATED CLOUD COVERAGE MORE EXTENSIVE OR COMMENCES EARLIER THAN
ANTICIPATED...THEN MAX TEMPS MAY END UP 3-5 DEGREES COOLER THAN
FORECAST. PRESENCE OF LOW LEVEL MOISTURE WILL RESULT IN SULTRY
CONDITIONS OVERNIGHT WITH MIN TEMPS MAINLY IN THE MID 70S.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 730 PM FRIDAY...
VFR CONDITIONS CONTINUE ACROSS CENTRAL NC UNDER STRONG HIGH PRESSURE
OVER THE SOUTHEAST US. A STRONG LINE OF THUNDERSTORMS CURRENTLY
MOVING THROUGH WV WILL PUSH SOUTHEAST THROUGH VA AND MAY CLIP THE
NORTHERN PORTIONS OF CENTRAL NC AROUND MIDNIGHT. IT IS UNCERTAIN
HOW FAR EAST THE STORMS WILL BE ABLE TO HOLD TOGETHER EAST OF THE
MOUNTAINS...BUT CONVECTIVE PARAMETERS AND NEAR TERM MODEL GUIDANCE
SUGGEST THERE IS ENOUGH OF A CHANCE FOR A TEMPO GROUP AT LEAST AT
KRWI. IF THE LINE OF STORMS DOES MAINTAIN ITSELF...THEN A BRIEF
PERIOD OF HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE...MOST LIKELY
AT KRWI AND KRDU.
VFR CONDITIONS ARE EXPECTED TO PREVAIL ONCE AGAIN ON SATURDAY...WITH
ONLY A VERY ISOLATED SHOWER OR STORM POSSIBLE.
LOOKING AHEAD:
A STRONG UPPER LEVEL RIDGE WILL SETTLE OVER THE DEEP SOUTH AND
SOUTHEAST STATES THROUGH EARLY NEXT WEEK...WITH PREDOMINATELY VFR
CONDITIONS. PROBABILITIES FOR ISOLATED TO SCATTERED
SHOWERS/THUNDERSTORMS WILL INCREASE EARLY TO MIDDLE PART OF NEXT
WEEK AS THE UPPER LEVEL RETROGRADES SLOWLY WESTWARD.
&&
.CLIMATE...
DAILY RECORD HIGHS AND YEAR THE RECORD WAS LAST SET:
JUNE 29 (FRIDAY)--
RDU: 101 (1945)
GSO: 99 (1959)
FAY: 105 (1931)
JUNE 30 (SATURDAY)--
RDU: 102 (1959)
GSO: 101 (1959)
FAY: 101 (1959)
JULY 1 (SUNDAY)--
RDU: 99 (2005)
GSO: 98 (1954)
FAY: 104 (1959)
JULY 2 (MONDAY)--
RDU: 101 (1954)
GSO: 98 (1954)
FAY: 106 (1931)
ALL TIME RECORD HIGHS:
RDU: 105 DEGREES (3 TIMES)... (8/21/2007, 8/18/1988, 7/23/1952)
104 DEGREES (10 TIMES)... LAST OCCURRENCE (7/29/2011)
GSO: 104 DEGREES (7/27/1914, 6/12/1914, 6/12/1912)
103 DEGREES (8/18/1988)
(7/31/1915)
FAY: 107 DEGREES (8/9/2007, 7/22/1932)
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING FROM 6 AM SATURDAY TO 11 PM EDT SUNDAY FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089. HEAT ADVISORY
UNTIL 6 AM EDT SATURDAY FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.
&&
SYNOPSIS...VINCENT
NEAR TERM...KC
SHORT TERM...CBL/WSS
LONG TERM...WSS
AVIATION...CBL/SMITH
CLIMATE...Hazardous weather outlook, Jun 29, 3:08 PM EDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE RALEIGH NC 308 PM EDT FRI JUN 29 2012 NCZ007>011-024>028-040>043-073>078-083>086-088-089-301000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE- HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 308 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 6 AM SATURDAY TO 11 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS SUNDAY THROUGH EARLY NEXT WEEK. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. NCZ021>023-038-039-301000- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 308 PM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... ...EXCESSIVE HEAT WARNING IN EFFECT FROM 6 AM SATURDAY TO 11 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS SUNDAY THROUGH EARLY NEXT WEEK. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS.
In the hours before
Special weather statement, Jun 29, 9:55 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
955 PM EDT FRI JUN 29 2012
NCZ021>023-300245-
ALAMANCE-FORSYTH-GUILFORD-
955 PM EDT FRI JUN 29 2012
...STRONG THUNDERSTORMS APPROACHING GUILFORD...FORSYTH AND ALAMANCE
COUNTIES...
AT 950 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS OVER SOUTHWESTERN VIRGINIA APPROACHING THE NORTH
CAROLINA BORDER. THE OUTFLOW FROM THESE STORMS HAS A HISTORY OF
PRODUCING WIND GUSTS OF OVER 50 MPH. A SEVERE THUNDERSTORM WARNING
MAY BE NEEDED AS THESE WINDS APPROACH WINSTON-SALEM...GREENSBORO AND
BURLINGTON THROUGH 1045 PM EDT.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...RURAL HALL...AND...
DONNAHA...STANLEYVILLE...AND...BELEWS CREEK...HUNTSVILLE...AND...
WINSTON-SALEM...MONTICELLO...AND...LAKE TOWNSEND.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 37 AND 219.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 113 AND 131.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3614 8044 3626 8045 3625 7926 3591 7926
3584 7924 3584 7954 3590 7956 3592 8004
3601 8004 3603 8013 3603 8021 3600 8022
3598 8040 3606 8047 3606 8051 3609 8052
TIME...MOT...LOC 0150Z 335DEG 45KT 3696 7957 3661 8088
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:55 PM EDT | Special Weather Statement | RAH | Alamance, Forsyth, Guilford | 50 min |
| Jun 29, 10:04 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Forsyth, Guilford, Orange, Person | 56 min |
| Jun 29, 11:04 PM EDT | Special Weather Statement | RAH | Chatham, Davidson, Franklin, Randolph, Wake | 56 min |
| Jun 29, 11:15 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Johnston, Nash, Wake and 2 more | 75 min |
| Jun 29, 11:44 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Forsyth, Granville, Guilford, Orange and 3 more | 91 min |
| Jun 29, 11:44 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake, Wayne, Wilson | 61 min |
| Jun 30, 12:07 AM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke, Sampson | 34 min |
| Jun 30, 3:19 PM EDT | Excessive Heat Watch | RAH | Anson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 20 more | 26 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.